Alert archive / Tennessee / Wind Advisories in 2016
Wind Advisory 11, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Apr 7, 2016, 3:25 AM EDT for 23 counties in Tennessee; 7 counties in Virginia. It took effect at Apr 7, 2016, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2016, 3:25 AM EDT (07:25 UTC)
- In effect from
- Apr 7, 2016, 11:00 AM EDT
- Expired
- Apr 7, 2016, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
All 30 counties
Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Morgan County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 25 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.4 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS74 KMRX 070725 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 325 AM EDT THU APR 7 2016 ...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY... .A STRONG LOW PRESSURE SYSTEM WILL BUILD SLOWLY EAST ACROSS THE EASTERN UNITED STATES TODAY. THE GRADIENT OF PRESSURE BETWEEN THE LOW OVER THE EASTERN GREAT LAKES AND HIGHER PRESSURE OVER THE LOWER MISSISSIPPI VALLEY THROUGH THE WESTERN STATES WILL RESULT IN STRONG WEST TO NORTHWEST WINDS ACROSS THE REGION TODAY. TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-071530- /O.NEW.KMRX.WI.Y.0011.160407T1500Z-160408T0000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE- LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 325 AM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * EVENT...WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH LOCAL GUSTS AS HIGH AS 40 MPH CAN BE EXPECTED AT TIMES * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY IN HIGHER PROFILE VEHICLES. SMALL BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
839 WWUS74 KMRX 071441 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1041 AM EDT THU APR 7 2016 ...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY... .A STRONG LOW PRESSURE SYSTEM WILL BUILD SLOWLY EAST ACROSS THE EASTERN UNITED STATES TODAY. THE GRADIENT OF PRESSURE BETWEEN THE LOW OVER THE EASTERN GREAT LAKES AND HIGHER PRESSURE OVER THE LOWER MISSISSIPPI VALLEY THROUGH THE WESTERN STATES WILL RESULT IN STRONG SOUTHWEST TO WEST WINDS ACROSS THE REGION TODAY. TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-080000- /O.CON.KMRX.WI.Y.0011.160407T1500Z-160408T0000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE- WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE- LOUDON-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS- NORTH SEVIER-SEVIER SMOKY MOUNTAINS-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK... JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 1041 AM EDT THU APR 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * EVENT...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED AT TIMES * TIMING...THROUGH EARLY EVENING. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY IN HIGHER PROFILE VEHICLES. BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
029 WWUS74 KMRX 071931 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 331 PM EDT THU APR 7 2016 ...STRONG AND GUSTY WINDS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY... ...FREEZING TEMPERATURES EXPECTED ACROSS THE HIGHER ELEVATIONS TONIGHT AND WILL BE POSSIBLE ACROSS MUCH OF THE AREA FRIDAY NIGHT... .A STRONG LOW PRESSURE SYSTEM WILL BUILD SLOWLY EAST ACROSS THE EASTERN UNITED STATES TODAY. THE GRADIENT OF PRESSURE BETWEEN THE LOW OVER THE EASTERN GREAT LAKES AND HIGHER PRESSURE OVER THE LOWER MISSISSIPPI VALLEY THROUGH THE WESTERN STATES WILL RESULT IN STRONG SOUTHWEST TO WEST WINDS ACROSS THE REGION TODAY. COLDER AIR WILL PUSH INTO THE AREA TONIGHT...BRINGING TEMPERATURES BELOW FREEZING TO THE HIGHER ELEVATIONS OF THE MOUNTAINS ACROSS SOUTHWEST VIRGINIA...EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA. ANOTHER SURGE OF COLDER AIR CAN BE EXPECTED FRIDAY NIGHT WITH MORE WIDESPREAD FREEZING TEMPERATURES POSSIBLE. TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-080345- /O.NEW.KMRX.FZ.W.0006.160408T0600Z-160408T1400Z/ /O.NEW.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/ /O.CON.KMRX.WI.Y.0011.000000T0000Z-160408T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...JONESVILLE... WISE...NORTON...GATE CITY...LEBANON...ABINGDON 331 PM EDT THU APR 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED...IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * EVENT...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED AT TIMES. TEMPERATURES WILL DIP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS TONIGHT...WITH MORE WIDESPREAD FREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT. * TIMING...WINDS WILL BE STRONG THROUGH EARLY EVENING. FREEZING TEMPERATURES POSSIBLE BEGINNING AFTER MIDNIGHT TONIGHT AND CONTINUING UNTIL MID MORNING FRIDAY...THEN AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY IN HIGHER PROFILE VEHICLES. BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ087-080345- /O.NEW.KMRX.FZ.W.0006.160408T0600Z-160408T1400Z/ /O.NEW.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/ CHEROKEE-CLAY-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK 331 PM EDT THU APR 7 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED...IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * EVENT...TEMPERATURES WILL DIP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS TONIGHT...WITH MORE WIDESPREAD FREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT. * TIMING...BEGINNING AFTER MIDNIGHT TONIGHT AND CONTINUING UNTIL MID MORNING FRIDAY...THEN AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ012>017-035>040-042-044-046-067>071-073-080345- /O.NEW.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/ /O.CON.KMRX.WI.Y.0011.000000T0000Z-160408T0000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE 331 PM EDT THU APR 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * EVENT...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED AT TIMES * TIMING...WINDS WILL BE STRONG THROUGH EARLY EVENING. FREEZING TEMPERATURES WILL BE POSSIBLE LATE FRIDAY NIGHT UNTIL MID MORNING SATURDAY. * IMPACTS...DRIVING MAY BE DIFFICULT IN CROSS WINDS...ESPECIALLY IN HIGHER PROFILE VEHICLES. BRANCHES AND SOME WEAKER TREES MAY BE DOWNED. SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ081>083-098-080345- /O.NEW.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/ SEQUATCHIE-BLEDSOE-RHEA-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...JASPER 331 PM EDT THU APR 7 2016 /231 PM CDT THU APR 7 2016/ ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * EVENT...FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE AREA. * TIMING...LATE FRIDAY NIGHT UNTIL MID MORNING SATURDAY. * IMPACTS...SENSITIVE PLANTS THAT ARE LEFT UNPROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
343 WWUS74 KMRX 080021 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 821 PM EDT THU APR 7 2016 ...WINDS SUBSIDING ACROSS THE REGION... ...FREEZING TEMPERATURES EXPECTED ACROSS THE HIGHER ELEVATIONS TONIGHT AND WILL BE POSSIBLE ACROSS MUCH OF THE AREA FRIDAY NIGHT... .WINDS ARE EXPECTED TO CONTINUE TO SUBSIDE OVERNIGHT ALLOWING THE WIND ADVISORY FOR PARTS OF THE AREA TO EXPIRE. COLDER AIR WILL PUSH INTO THE AREA TONIGHT...BRINGING TEMPERATURES BELOW FREEZING TO THE HIGHER ELEVATIONS OF THE MOUNTAINS OF SOUTHWEST VIRGINIA...EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA. ANOTHER SURGE OF COLDER AIR CAN BE EXPECTED FRIDAY NIGHT WITH MORE WIDESPREAD FREEZING TEMPERATURES POSSIBLE. TNZ018-041-043-045-047-072-074-VAZ001-002-005-006-008-080830- /O.EXP.KMRX.WI.Y.0011.000000T0000Z-160408T0000Z/ /O.CON.KMRX.FZ.W.0006.160408T0600Z-160408T1400Z/ /O.CON.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...JONESVILLE... WISE...NORTON...GATE CITY...LEBANON...ABINGDON 821 PM EDT THU APR 7 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * EVENT...TEMPERATURES WILL DIP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS TONIGHT...WITH MORE WIDESPREAD FREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT. * TIMING...FREEZING TEMPERATURES POSSIBLE BEGINNING AFTER MIDNIGHT TONIGHT AND CONTINUING UNTIL MID MORNING FRIDAY...THEN AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ012>017-035>040-042-044-046-067>071-073-080830- /O.EXP.KMRX.WI.Y.0011.000000T0000Z-160408T0000Z/ /O.CON.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE 821 PM EDT THU APR 7 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * EVENT...COLDER AIR WILL CONTINUE TO POUR INTO THE REGION. FREEZING TEMPERATURES ARE POSSIBLE FOR FRIDAY NIGHT. * TIMING...LATE FRIDAY NIGHT THROUGH MID MORNING SATURDAY. * IMPACTS...SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ087-080830- /O.CON.KMRX.FZ.W.0006.160408T0600Z-160408T1400Z/ /O.CON.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/ CHEROKEE-CLAY-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK 821 PM EDT THU APR 7 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * EVENT...TEMPERATURES WILL DIP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS TONIGHT...WITH MORE WIDESPREAD FREEZING TEMPERATURES POSSIBLE FRIDAY NIGHT. * TIMING...BEGINNING AFTER MIDNIGHT TONIGHT AND CONTINUING UNTIL MID MORNING FRIDAY...THEN AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT UNPROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ TNZ081>083-098-080830- /O.CON.KMRX.FZ.A.0005.160409T0600Z-160409T1400Z/ SEQUATCHIE-BLEDSOE-RHEA-MARION- INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...JASPER 821 PM EDT THU APR 7 2016 /721 PM CDT THU APR 7 2016/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * EVENT...FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE AREA. * TIMING...LATE FRIDAY NIGHT UNTIL MID MORNING SATURDAY. * IMPACTS...SENSITIVE PLANTS THAT ARE LEFT UNPROTECTED MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 7, 1:34 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 7, 1:34 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 134 AM EDT THU APR 7 2016 .AVIATION...STILL SOME LIGHT SHOWERS LEFT JUST AHEAD OF A COLD FRONT MAKING ITS WAY TOWARD THE APPALACHIANS. VISIBILITY IN LIGHT RAIN SHOWERS AND CEILING HEIGHT MAY STAY IN THE VFR CATEGORY THROUGH THE TAIL END OF THE FRONTAL PASSAGE INTO THE EARLY DAYLIGHT HOURS. ANOTHER DISTURBANCE DROPS INTO THE REGION FROM THE MIDWEST GENERATING SOME SCATTERED LIGHT SHOWERS DURING THE DAY. AGAIN FLIGHT WEATHER MAY STAY VFR WITH THIS MINOR SYSTEM DESPITE A FEW SHOWERS IN THE VICINITY OF EACH TERMINAL. STILL A LOT OF WIND ENERGY AROUND WITH WESTERLY FLOW AROUND FIFTEEN KNOTS WITH HIGHER GUSTS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 6, 3:08 PM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 308 PM EDT WED APR 6 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-071915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 308 PM EDT WED APR 6 2016 /208 PM CDT WED APR 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON AND EVENING AS RELATIVE HUMIDITY VALUES FALL TO BETWEEN 20 AND 30 PERCENT IN MANY LOCATIONS WITH A SOUTHERLY BREEZE AROUND 10 TO 20 MPH WITH SOME HIGHER GUSTS. SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED AHEAD OF AN APPROACHING COLD FRONT THIS EVENING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT MAINLY SOUTHERN PLATEAU AND SOUTHEAST TENNESSEE...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE THIS WEEKEND. TEMPERATURES WILL DIP BELOW 30 DEGREES IN NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA...THE NORTHERN CUMBERLAND PLATEAU AND EASTERN TENNESSEE MOUNTAINS FRIDAY NIGHT AND FROST WILL BE POSSIBLE IN OTHER LOCATIONS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR SATURDAY NIGHT WITH MOST LOCATIONS EXPERIENCING BELOW FREEZING TEMPERATURES. SOME SNOW ACCUMULATIONS MAY ALSO BE POSSIBLE IN THE MOUNTAINS...MAINLY ABOVE 2500 FEET...FROM THURSDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:18 PM EDT | Special Weather Statement | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 42 min |
| Apr 6, 8:27 PM EDT | Special Weather Statement | MRX | Morgan, Scott | 33 min |
| Apr 6, 8:50 PM EDT | Special Weather Statement | MRX | Loudon, Roane | 25 min |
| Apr 6, 9:01 PM EDT | Special Weather Statement | MRX | Bradley, Hamilton, McMinn, Meigs, Polk, Rhea | 44 min |
| Apr 6, 9:07 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Morgan, Scott | 53 min |
| Apr 7, 3:31 PM EDT | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 22 more | 12 hr |
| Apr 7, 3:31 PM EDT | Freeze Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 18 hr |
Nearby
Wind Advisories in Tennessee, 2016Wind Advisories in Virginia, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.